Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The radiance obstruction and parallel forms on affine manifolds


Authors: William Goldman and Morris W. Hirsch
Journal: Trans. Amer. Math. Soc. 286 (1984), 629-649
MSC: Primary 57R99; Secondary 53C20, 55R25
DOI: https://doi.org/10.1090/S0002-9947-1984-0760977-7
MathSciNet review: 760977
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A manifold $ M$ is affine if it is endowed with a distinguished atlas whose coordinate changes are locally affine. When they are locally linear $ M$ is called radiant. The obstruction to radiance is a one-dimensional class $ {c_M}$ with coefficients in the flat tangent bundle of $ M$. Exterior powers of $ {c_M}$ give information on the existence of parallel forms on $ M$, especially parallel volume forms. As applications, various kinds of restrictions are found on the holonomy and topology of compact affine manifolds.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57R99, 53C20, 55R25

Retrieve articles in all journals with MSC: 57R99, 53C20, 55R25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0760977-7
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society